# SDR CA061123005

- Difficulty date: November 21, 2006
- Submitted: February 15, 2008
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 6,658 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Flapper Valve
- Part number: 055211313
- Condition: Worn
- Location: Carb Heat Box
- Part time: 705 hours
- Component: Carb Heat Box, Cessna
- Component part number: 055211313
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING PROGRESSIVE CARE OPERATION NR 2, INSP OF THE CARBURETOR HEAT BOX (P/N 05521644) REVEALED THAT THE 2 ALUMINUM RIVETS THAT HOLD THE FLAPPER DOOR TO THE ACTUATOR SHAFT WERE VERY CLOSE TO SHEARING OFF. IF THE ALUMINUM RIVETS DID SHEAR, AND THE AC WAS FLYING IN CARBURETOR ICING CONDITIONS, ENGINE FAILURE COULD OCCUR. THERE IS ALSO THE CONCERN OF PIECES OF RIVETS BEING INGESTED INTO THE ENGINE. THE CARB AIR BOX WAS PURCHASED NEW FROM MFG, INSTALLED 16 MONTHS AGO AND IN SERVICE ON THIS ENGINE FOR 704.7 HRS. NOT SO LONG AGO, MFG USED STEEL RIVETS INSTEAD OF ALUMINUM. THIS DID NOT SEEM TO BE A PROBLEM IN THE PAST WITH STEEL RIVETS. (TC NR 20061123005)
